Jump to content
CrazyBoards.org

Anyone successfully switch from SSRI to WellB?


Recommended Posts

I guess what I am asking is is it possible that Wellbutrin could work for me as a stand alone when I already know that SSRIs work for me.

Years ago, I switched from Paxil, which was working great for me, to Wellbutrin precisely because my wife and I wanted to try to have a baby. On Paxil, I just wasn't very interested in sex and, as you say, the equipment just wasn't working properly. Wellbutrin has worked wonderfully for me as an antidepressant, and sex wasn't a problem any more.

But (you knew that was coming, didn't you?) everyone's different. Your brain chemistry might require what your SSRI is hitting, which Wellbutrin might not touch at all. Some folks might say, "If it ain't broke, don't fix it", but I know what you're talking about. All you can do is experiment and see what happens. I'd recommend doing it under your doctor's care, of course, and have someone close to you watch you for signs of deepening depression as you make the switch, as you may not recognize it at first if it does happen to turn out wrong for you.

Link to comment
Share on other sites

Hey Freak...lol

I just did the switch from Cymbalta to Lex.... I'm only on 10mg and I had already taking 300mg of WB.  Why did you up from 10mg to 15mg.... was there an issue?

Up the WB.  I'm pretty sure WB alone won't help with what you need the SSRI for you.  Trust me just try it.

I am getting my sex life back... I had the best O last night.  And I've gotten back my wetness.. sorry TMI.

WB always worked for me with countering that s/e with SSRIs.  But not so much with the SNRI. It was hit or miss.

Just up WB, that theraputic dose is 300mg.

Link to comment
Share on other sites

I used to take Seroquel, Paxil, Wellbutrin, and Lamictal at the same time. It was ok on sexual side effects, with the WB countering the Paxil a bit. I did well on that combo (until they started messing wiht it-- grrrr)

Link to comment
Share on other sites

Your best bet is to try upping the WB to 300 mg.  The reason why I'm making that suggestion is because, unlike a straight up SSRI, WB tends to work quite quickly and the discontinuation is pretty much without any nasty side effects.  Lowering the Lex might also help things along if the sexual side effects are your primary concern, but it's best to do one thing at a time, so you can know what is doing what.  As stated above, I recommend working on the WB rather than the SSRI, just because you'll know a lot sooner what kind of difference it's making. 

It's kind of weird, but the best way I've found to titrate up on WB is, for the first week, to take the higher dose every other day, and then on the second week, provided you're not having any really bad SE, do the higher dose every day.  This seems to help with the anxiety producing effect of titrating up on WB, at least for me.  YMMV.  As always, consult your pdoc before making any adjustments to your dosage, but I have a feeling that s/he would probably agree with me on that.

Link to comment
Share on other sites

That's a bunch of crap.  The difference between a 150 mg dosage of WB and 300 mg therapeutically is quite large.  Same goes for 300 to 450.  I'm currently in the process of ramping up to 450 myself.  Expect jitteriness, at least for the first week or two when you're upping the dose.  I've been very tempted to up my klonipin on the current dose adjustment of the WB, as it seems to be a lot more SEy than the jump from 150 to 300.  Damned bioavailability and dose/response curve!!!!

Just a couple of questions though.  Which did you start first, how long a delay was there between starting the first and then the second, and at what point did you begin to find the combo working therapeutically? 

Based on your comment about getting your equipment working, I'm assuming that you're male.  Other than the decreased drive, when you do attempt to get off, so to speak, do you find that it's difficult to achieve an erection, maintain it, or proceed to orgasm, and is there a difference between masturbation and intercourse in any of these respects?  Don't have to answer that one if you don't want to of course.  It's just that sometimes there's a strong psychological/performance issue when it comes to things sexual, particularly for men. 

Link to comment
Share on other sites

No, sorry for the confusion, I'm not a male, hehe.  I was referring to my female "equiqment."  It very often does not work.  At all.

Let's see, I started the Lexapro first, there was about a six month delay before starting Wellbutrin, and after confusingly plunging into a deep depression for 2 weeks, I started feeling a little better (a little more "alive" I guess) than I did on Lexapro alone.

Link to comment
Share on other sites

Yeah.  It definitely sounds like it's a matter of not enough WB.  The difference between 150 and 300 is pretty stunning.  Extremely heightened orgasms, increased sex drive, amazingly good impulse control (mind you I'm not on an SSRI, but I do have some performance issues).  I was on 150 for the longest time and when I went up to 300, it was as if I was taking a sugar pill before.  Seriously, try to get your pdoc to at least let you try bumping the WB.  The only valid reason I can see for her/him not wanting to increase it is if you have a seizure history or if you have absolutely horrible anxiety and they're adamantly anti-benzo.  That's about it.  If that doesn't work, then I'd consider lowering the Lex.  As I've posted before, going back down from WB is a hell of a lot less likely to cause withdrawal symptoms than going back down from Lex.  Hope I've been helpful.

Link to comment
Share on other sites

I was on Prozac, started to take Welbutrin, and dropped the Prozac. Now it seems to be working ok, tho there were some nice things about Prozac that I no longer get. For instance, I now have to struggle consciously to stop negative self talk, and before it just kinda faded away on Prozac. Whenever I went up a bit on my Welbutrin, I'd get cranky for a couple of weeks. Not particularly cranky now, but it must have been tough for my s.o. Maybe 300mg would be better for me, if I don't bite someone's head off, but I'm not eager to change. Probably good not to be in a hurry to get off the SSRI. I recall some fancy docs saying that your chances of remission are less if you're on the SSRI for a year or more, tho I don't know how Welbutrin enters the picture.

I don't know how relevant my experience with sexual side effects, since I'm male and mine were atypical. My libido went way up (and is still up), but it was very tough to get off. So I was a bit crazy there for some time, until dropping the Prozac. Made dating new s.o. an interesting experience. Still having hydraulic problems, but it's not clear whether that has anything to do with mental meds. Sometimes I think it's Adderall! (Adderall definitely cranks up my libido, tho.) I don't know how similar amphetamines (Adderall is a cute name for a mix of amphetamines) and methamphetamines are, but I heard the meth users didn't have much in the way of increased STD's until the advent of Viagra! Blood pressure meds might enter into it in my case.

If you are taking any other kind of med, you might investigate whether there might be a problem with it. At least check listed side effects.

Link to comment
Share on other sites

No, I'm in no way in a hurry to get off the Lexapro.  When the doctor suggested switching to Paxil I thought it was such a dumb idea. PAXIL!?  Thank god I know enough about meds to not get suckered into that.

I'll ask for the WB increase, and if he refuses...well, I just might go somewhere else.  I don't think he knows WTF he's talking about anyway.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...